Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 3:32 PM EDT for Noble County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 29, 2021, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
County Noble County, IN
The radar
The Northern Indiana radar (KIWX), 6 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
945
WWUS83 KIWX 291932
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
332 PM EDT Tue Jun 29 2021
INZ005-008-016-292015-
Noble-Kosciusko-Elkhart-
332 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE AND NORTHEASTERN KOSCIUSKO COUNTIES...
At 331 PM EDT, a strong thunderstorm was located over North Webster,
or near Syracuse, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
North Webster around 335 PM EDT.
Syracuse around 345 PM EDT.
Millersburg around 405 PM EDT.
Ligonier around 410 PM EDT.
Other locations impacted by this storm include Oswego, Big Barbee
Lake, Leesburg, Wilmot, James Lake, Irish Lake, Knapp Lake, Cromwell,
Kimmel and Sechrist Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4142 8542 4130 8563 4130 8565 4128 8565
4125 8571 4132 8589 4154 8569
TIME...MOT...LOC 1931Z 222DEG 18KT 4133 8574
$$
HAIL...0.25
WIND...50MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 29, 3:32 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 332 PM EDT Tue Jun 29 2021 .SYNOPSIS... Issued at 248 PM EDT Tue Jun 29 2021 A warm and humid airmass will support periodic showers and storms through Thursday with the best chances during the late afternoon and evening each day. Isolated damaging winds and localized heavy rain are possible. Cooler and less humid conditions return for the holiday weekend. && .SHORT TERM...(This Evening through Wednesday) Issued at 248 PM EDT Tue Jun 29 2021 Storms have initiated along a weak surface trough that extends from near Detroit southwest into central Illinois, therefore directly through the middle of the local forecast area. Severe weather has not been reported, and if any stronger storms do develop, the biggest threats will be heavy rain, isolated damaging wind, or small hail. There is ample low level instability with substantial moisture and heating today supporting an MLCAPE over 2000 J/kg, but there is a lack of upper level support with 850 mb winds only around 20 kts and the jet stream well to the northwest. So any severe storms will be isolated. Convection is expected to die down again overnight and the surface convergence zone will shift south as the upper trough to the north finally starts to dig into the Great lakes. This will become the focus for storms to develop on Wednesday afternoon, which should also be sub- severe due to weak shear. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 248 PM EDT Tue Jun 29 2021 The upper trough continues to dig Wednesday night, and surface high pressure builds in. Low-level moisture will remain high, especially since there has been so much rain, and surface winds will become light under the inversion, so patchy for will be possible. The surface boundary will also remain near the area, but continue its slow progression southward, so there could still be some showers. Then on Thursday the flow shifts to the northwest with the passage of the trough axis and cold front. This pushes convection even farther south, although there still may be some lingering across the southeast corner of the cwa. Cooler and drier air will funnel in behind this front, and by Friday highs will only be in the mid 70s. The upper low will rotate through the eastern Great Lakes on Friday, cut across the Mid-Atlantic on Saturday, and eject northeastward on Sunday. In it's wake, high pressure ridging will build in from the west. There could be a few lingering showers across the east on Friday and perhaps an isolated thunderstorm, but then Saturday and the 4th of July should be dry. The high will allow temps to warm back up during this period, but only into the low 80s for the holiday. It will rise back into the mid 80s on Monday and Tuesday. The ridge is also expected to flatten on Tuesday with a shortwave moving through, and we could again see showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 133 PM EDT Tue Jun 29 2021 Sctd convection has been firing across the region this aftn in a moist and unstable airmass. A somewhat diffuse bndry from cntrl IL newd into MI will help to focus storms into the evening period though most are expected to remain below severe criteria. This activity will dissipate around after sunset with loss of daytime heating. Expect mainly MVFR cigs at KSBN while remaining VFR at KFWA except for a brief period this aftn. Winds will be variable overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD/Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 4:23 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 423 AM EDT Tue Jun 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 423 AM EDT Tue Jun 29 2021 /323 AM CDT Tue Jun 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. There is a chance for isolated damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-300830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday.
In the hours before
Special weather statement, Jun 29, 12:57 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1257 PM EDT Tue Jun 29 2021
MIZ081-291730-
Hillsdale-
1257 PM EDT Tue Jun 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HILLSDALE
COUNTY...
At 1256 PM EDT, strong thunderstorms were clustered near Jonesville,
or 7 miles north of Hillsdale, moving northeast at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Moscow, North
Adams and Somerset Center.
Heavy rainfall is also possible with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4204 8436 4192 8464 4205 8478 4207 8475
4207 8437
TIME...MOT...LOC 1656Z 233DEG 32KT 4203 8463
HAIL...0.75IN
WIND...40MPH
RTCSpecial weather statement, Jun 29, 1:45 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
145 PM EDT Tue Jun 29 2021
MIZ081-291815-
Hillsdale-
145 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY...
At 144 PM EDT, a strong thunderstorm was located over Addison, or 11
miles north of Hudson, moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jerome, Somerset, Pittsford, North Adams and Somerset Center.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4190 8436 4185 8449 4199 8460 4207 8444
4207 8437
TIME...MOT...LOC 1744Z 240DEG 48KT 4202 8433
HAIL...0.25IN
WIND...40MPH
MFSpecial weather statement, Jun 29, 2:32 PM EDT, 1 hour before
Special Weather Statement National Weather Service Northern Indiana 232 PM EDT Tue Jun 29 2021 INZ013-291900- Pulaski- 232 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY... At 231 PM EDT, a strong thunderstorm was located near Winamac, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Winamac around 240 PM EDT. Other locations impacted by this storm include Beardstown, Vanmeter Park, Star City, Thornhope, Lakeside In Pulaski County, Monterey, Ripley, Pulaski and Lawton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4117 8647 4091 8647 4091 8683 4113 8688 TIME...MOT...LOC 1831Z 255DEG 26KT 4105 8670 HAIL...0.25 WIND...40MPH JBALL
Special weather statement, Jun 29, 3:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
316 PM EDT Tue Jun 29 2021
INZ014>016-291945-
Kosciusko-Marshall-Fulton-
316 PM EDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FULTON...
KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to near Warsaw to near
Mentone to near Rochester. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Warsaw and Winona Lake around 325 PM EDT.
Syracuse and North Webster around 345 PM EDT.
Other locations impacted by these storms include Etna Green, Big
Barbee Lake, Monoquet, Hoffman Lake, Leesburg, Atwood, Irish Lake,
Beaver Dam Lake, Tippecanoe and Lake Wawasee.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4117 8616 4124 8609 4137 8595 4144 8570
4144 8565 4140 8565 4112 8575 4105 8619
TIME...MOT...LOC 1915Z 244DEG 20KT 4135 8592 4125 8591 4121 8608 4109
8614
HAIL...0.25
WIND...40MPH
JBALLSpecial weather statement, Jun 29, 3:26 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
326 PM EDT Tue Jun 29 2021
INZ007-MIZ080-292015-
Steuben-Branch-
326 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEUBEN AND
SOUTHERN BRANCH COUNTIES...
At 326 PM EDT, a strong thunderstorm was located 7 miles south of
Bronson, or 12 miles northwest of Angola, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Bronson around 340 PM EDT.
Coldwater around 410 PM EDT.
Other locations impacted by this storm include Kinderhook, Batavia,
Flint, East Gilead, Lake Gauge, Nevada Mills, Orland, Lake Of The
Woods, Gilead and Coldwater Lake.
This includes the following highways...
Interstate 69 in Michigan between mile markers 2 and 11.
Interstate 80 in Indiana between mile markers 133 and 142.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4187 8484 4168 8512 4172 8520 4176 8520
4176 8526 4198 8511
TIME...MOT...LOC 1926Z 222DEG 18KT 4177 8516
HAIL...0.25
WIND...40MPH
JBALLSpecial weather statement, Jun 29, 3:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
332 PM EDT Tue Jun 29 2021
INZ005-008-016-292015-
Noble-Kosciusko-Elkhart-
332 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE AND NORTHEASTERN KOSCIUSKO COUNTIES...
At 331 PM EDT, a strong thunderstorm was located over North Webster,
or near Syracuse, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
North Webster around 335 PM EDT.
Syracuse around 345 PM EDT.
Millersburg around 405 PM EDT.
Ligonier around 410 PM EDT.
Other locations impacted by this storm include Oswego, Big Barbee
Lake, Leesburg, Wilmot, James Lake, Irish Lake, Knapp Lake, Cromwell,
Kimmel and Sechrist Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4142 8542 4130 8563 4130 8565 4128 8565
4125 8571 4132 8589 4154 8569
TIME...MOT...LOC 1931Z 222DEG 18KT 4133 8574
HAIL...0.25
WIND...50MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 2:32 PM EDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 4:06 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | IWX | Steuben | 41 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Jun 28, 8:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jun 29, 1:22 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 38 min |
| Jun 29, 2:01 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 44 min |
| Jun 29, 11:16 AM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 29, 12:29 PM EDT | Special Weather Statement | IWX | Branch | 46 min |
| Jun 29, 12:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| Jun 29, 1:45 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jun 29, 3:26 PM EDT | Special Weather Statement | IWX | Branch | 49 min |
| Jun 29, 3:45 PM EDT | Special Weather Statement | IWX | Branch | 45 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.